Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Query about severe penile bruises due to intercourse - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Penis Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1678 Questions
My husband and I had "textbook" sex on Friday night. He said that he experienced a pain during sex that felt like a rub and then we stopped. When he woke up - his entire penis ( shaft, head, testicles, scrotum, etc.) was SEVERELY bruised (black, dark purple, and dark blue). It has since spread to his lower abdomen. He is not experiencing constant pain, and can urinate regularly with no bleeding. He awoke with a slight erection last night and said that he felt a little pain - kind of a pulling of sorts in the lower area. I called a doctor Saturday night and he thought it was most likely a burst blood vessel - but now I am concerned. He has a physical on the 10th, but I'm not sure if we should wait that long. One other thing - he is 59 and does use Cialis (although he has used it for the last three years). There is no abnormal bending of the penis either. What are your thoughts?
Doctor :   Hi
Doctor :   Let me read the query.
User :   No problem. Thanks!
Doctor :   Did you mean penetrative sexual intercourse?
User :   Yes and oral as well, but nothing unusual ( positions, toys, etc). He felt the rub during penetration.
Doctor :   Ok
Doctor :   Is the swelling/bruising progressing since then friday?
User :   Yes. It was late New Years Eve when we had sex so he noticed it Saturday morning.
Doctor :   Ok
Doctor :   May I know if your partner is on any other medication apart from cialis?
Doctor :   Medications such as aspirin or anticoagulants?
User :   Sure. He is not. He did have knee surgery in December and took pain meds and celebrex. He takes Alleve.
Doctor :   Ok
User :   Or ibuprofen.
Doctor :   Ok
Doctor :   let me brief you.
Doctor :   Since, I am unable to perform a physical examination, it's hard to predict the severity of the condition, however based on your description,
Doctor :   the fact that the pain has reduced, and erection function seems normal,
Doctor :   it appears that the injured vessel(probably the vein)
Doctor :   is improving.
User :   The pain (pulling) was last night when he awoke with the erection....
Doctor :   Such conditions can commonly occur, due to rough sex especially after erection increasing pills(cialis).
Doctor :   The injured vein is expected to resolve spontaneoulsy without any complications.
Doctor :   Provided there are no further trauma.
Doctor :   My suggestions at this point are follows
User :   I realize that, but we've been married for 14 years and even though I'm 20 years younger this wasn't rough sex.
Doctor :   It's probably the drug may have induced the veins to become viable for injury.
Doctor :   and as I mentioned this should improve.
Doctor :   My suggestions are
User :   I hate live chat - sorry if my interjections seem rude - not my intent at all.
User :   Please go ahead....
Doctor :   1. Restrain from sexual intercourse for the next 2 -3 weeks
Doctor :   2. Restrict the use of cialis and other erection enhancing pills till recovery.
Doctor :   3. Watch out for worsening of the condition. This is indicated by increase in the swelling, increase in the area of discoloration, severe pain, reduced erection functions.
Doctor :   4. Avoid bleeding enhancing pills such as aspirin. NSAID pain killer to a lesser extent
Doctor :   reduce the time of recovery by enhancing bleeding
Doctor :   Hence the dose of alleve and ibuprofen to be reduced.
Doctor :   5. Vitamin K rich diet, such as cabbage, lettuce, spinach and so on
Doctor :   to be used.
Doctor :   6. Lastly, I recommend you to get the physical examination as planned.
Doctor :   Physical examination and if necessary a doppler scan will provide additional information.
Doctor :   Have you followed what I have suggested?
Doctor :   Are you there?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor